Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 259, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 30, 2007, 3:22 PM CDT for Pulaski County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2007, 3:22 PM CDT (20:22 UTC)
- Expired
- Mar 30, 2007, 8:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 4:15 PM CDT | FLASH FLOOD | 2 Nw Laquey, MO | SEVERAL ROADS WASHED OUT ACROSS THE COUNTY WITH ROAD CREWS WORKING TO FIX WASHOUTS NOW...LOW WATER CROSSING ON RED OAK RD ALSO FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 302024
FFWSGF
MOC169-310115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 815 PM CDT.
* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL ESTIMATES OF OVER TWO INCHES OF RAIN HAS FALLEN OVER
WESTERN PULASKI COUNTY SINCE 230 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...WAYNESVILLE...CROCKER...DIXON... RICHLAND AND ST. ROBERT.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3801 9203 3764 9203 3765 9224 3771 9241
3802 9240
$$
GAEDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 3:00 PM CDT, 22 minutes earlier.
Area forecast discussion, Mar 30, 3:00 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT FRI MAR 30 2007
.DISCUSSION...
SCATTERED CONVECTION WAS DEVELOPING ACROSS THE AREA THIS AFTERNOON
WITHIN A MOIST AND UNSTABLE ENVIRONMENT WITH MIXED LAYER CAPES NEAR
1000 J/KG. MORE ORGANIZED CONVECTION WAS TAKING SHAPE ACROSS
OKLAHOMA INTO NORTHERN TEXAS IN ASSOCIATION WITH A VIGOROUS
SHORTWAVE ROUNDING THE BASE OF THE UPPER TROUGH OVER THE ROCKIES.
THE SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE
AFTERNOON. HOWEVER WEAK DEEP LAYERED SHEAR AND LACK OF A STRONG
FORCING MECHANISM THE RISK OF SEVERE WEATHER IS LOW. THUNDERSTORMS
WILL BE CONCENTRATED ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI
THROUGH THE LATE AFTERNOON HOURS. THE COVERAGE OF THUNDERSTORMS WILL
INCREASE THIS EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
AS A LARGE LINEAR CONVECTIVE COMPLEX PROPAGATES NORTHWARD IN ADVANCE
OF THE APPROACHING SHORTWAVE. WINDS ALOFT WILL ALSO GRADUALLY
INCREASE WITH MORE FAVORABLE WIND PROFILE FOR SEVERE STORMS. A
SLIGHT RISK OF SEVERE STORMS WILL EXIST TONIGHT PARTICULARLY ACROSS
SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI.
THE SHORTWAVE WILL DEEPEN AND CLOSE OFF AS IT BECOMES NEGATIVE TILT
AND LIFTS NORTHEAST ACROSS THE PLAINS TONIGHT AND SATURDAY.
WIDESPREAD CONVECTION WILL SPREAD ACROSS THE MOST OF THE AREA
OVERNIGHT INTO SATURDAY MORNING WITH THE SUPPORT OF INCREASING
DIFFLUENCE ALOFT AND STRENGTHENING LOW MOISTURE TRANSPORT.
THE POTENTIAL OF SEVERE WEATHER FOR SATURDAY REMAINS A CONCERN
GIVEN THE PROXIMITY OF THE NEGATIVE TILT SHORTWAVE AND ASSOCIATED
SURFACE LOW AND THE RESULT WIND FIELD. DEEP LAYERED 0-6 KM SHEAR
WILL BE MORE THAN AMPLE FOR SUPERCELLS OR BOWING STRUCTURES. THE
FACTOR IN QUESTION REMAINS THE INSTABILITY. MODELS PROG THE DRY
LINE TO PUNCH INTO SOUTHWEST MISSOURI DURING THE EARLY AFTERNOON
WHILE THE INITIAL ROUND OF CONVECTION PUSHES OFF TO THE EAST. AT
LEAST LIMITED SURFACE HEATING AND DESTABILIZATION IS EXPECTED ALONG
THE DRY LINE BY EARLY AFTERNOON. THE GREATEST RISK FOR RENEWED
CONVECTIVE DEVELOPMENT AND SEVERE WEATHER WILL BE PRIMARILY EAST OF
HIGHWAY 65. THE RISK FOR TORNADOES CANNOT BE RULED OUT IF LOW LEVEL
WINDS BACK AHEAD OF THE DRY LINE THUS ENHANCING LOW LEVEL
HELICITIES.
PRECIPITATION WILL EXIT THE AREA BY EARLY EVENING SATURDAY AS DRIER
AIR OVERSPREADS THE AREA. UPPER PATTERN WILL FLATTEN IN THE WAKE OF
THE EXITING SHORTWAVE BUT REMAIN PROGRESSIVE. AFTER A BRIEF AND
MODEST COOL DOWN TEMPERATURES WILL APPROACH 80 DEGREES AGAIN ON
MONDAY AS SOUTHWESTERLY WINDS RETURN. ANOTHER FRONT AND ITS
ASSOCIATED CHANCE FOR RAIN WILL DROP INTO THE AREA LATE MONDAY NIGHT
AND TUESDAY AS A SHORTWAVE TRACKS ACROSS THE NORTHERN TIER OF THE
U.S.
&&
.HYDROLOGY...
CLUSTERS OF THUNDERSTORMS WERE DROPPING LOCALLY HEAVY RAINFALL THIS
AFTERNOON MAINLY ACROSS SOUTH CENTRAL MISSOURI. THE THREAT OF
LOCALIZED FLOODING DOES EXIST THROUGH THE LATE AFTERNOON ACROSS
CENTRAL AND SOUTH CENTRAL MISSOURI. RAINFALL HAS BEEN LIMITED SO FAR
TODAY WHERE HEAVY RAINFALL FELL LAST NIGHT. THE RISK OF FLOODING
WILL INCREASE LATER THIS EVENING AND OVERNIGHT ACROSS SOUTHEAST
KANSAS WESTERN MISSOURI AS A LARGE AREA OF THUNDERSTORMS WITH HEAVY
RAINFALL SPREADS NORTHEAST OUT OKLAHOMA. INCREASING LOW LEVEL
MOISTURE TRANSPORT AND UPPER LEVEL DIFFLUENCE AHEAD OF THE
APPROACHING UPPER TROUGH WILL PROVIDE LIFT FOR WIDESPREAD
PRECIPITATION. PRECIPITABLE WATER VALUES APPROACHING 1.5
INCHES...850 MB DEWPOINTS NEAR 10 DEGREES C AND RELATIVELY HIGH
FREEZING LEVELS WILL SUPPORT EFFICIENT RAINFALL PRODUCTION AND THE
POTENTIAL FLOODING RAINS IN EXCESS OF 2 INCHES IN LOCALIZED AREAS.
THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI THROUGH SATURDAY MORNING. A WATCH IS NOT
ANTICIPATED FARTHER EAST ACROSS CENTRAL MISSOURI AT THIS TIME BUT
WILL BE MONITORED CLOSELY.
FOSTER
&&
.AVIATION...
FOR THE 18Z TAFS...SCATTERED CONVECTIVE ACTIVITY BEGINNING TO FORM
ACROSS THE REGION AND WILL BE PREVALENT INTO THE EVENING HOURS.
AS THE UPPER LOW AND ASSOCIATED SURFACE FRONT MAKE ITS WAY SLOWLY
EASTWARD...EXPECT CONVECTIVE ACTIVITY TO INCREASE DURING THE
OVERNIGHT HOURS. CONDITIONS WILL REMAIN VFR OUTSIDE OF THE
CONVECTIVE ACTIVITY AND MVFR IN AND NEAR THUNDERSTORMS...BECOMING
PREDOMINANTLY MVFR AFTER 12Z SATURDAY.
GAEDE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BARRY-BARTON-
CEDAR-DADE-JASPER-LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON.
KS...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BOURBON-
CHEROKEE-CRAWFORD.
WFO SGFHazardous weather outlook, Mar 30, 12:30 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1230 PM CDT FRI MAR 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1230 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS THUNDERSTORMS WITH A FEW STRONG TO SEVERE STORMS PRODUCING: HAIL TO THE SIZE OF QUARTERS. DAMAGING WINDS TO 60 MPH. VERY HEAVY RAINFALL AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE SCATTERED ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. A MORE ORGANIZED COMPLEX OF THUNDERSTORMS WILL SPREAD INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS AFTERNOON AND EVENING. DISCUSSION: AN UNSTABLE AND VERY MOIST AIRMASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. THE PRIMARY RISK FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND SMALL HAIL. A COMPLEX OF THUNDERSTORMS WILL ORGANIZE AND SPREAD INTO SOUTHEAST KANSAS SOUTHWEST MISSOURI LATE THIS AFTERNOON AND EVENING. CONDITIONS WILL BECOME MORE FAVORABLE FOR SEVERE STORMS AS WINDS ALOFT INCREASE IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM. THESE STORMS WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA OVERNIGHT. LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH WILL BE POSSIBLE ESPECIALLY WEST OF A CASSVILLE TO WARSAW LINE. IN ADDITION...VERY HEAVY RAINFALL ASSOCIATED WITH THESE STORMS MAY LEAD TO FLASH FLOODING. THE GREATEST RISK OF FLOODING WILL EXIST TONIGHT WEST OF A WARSAW TO CASSVILLE LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS WESTERN MISSOURI ALONG AN ADVANCING FRONT BY EARLY SATURDAY AFTERNOON. WIND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS. HOWEVER UNCERTAINTY REMAINS AS TO THE AMOUNT OF INSTABILITY THAT WILL BE PRESENT. SUFFICIENT INSTABILITY WILL LIKELY DEVELOP ALONG AND EAST OF HIGHWAY 65 TO SUPPORT SEVERE THUNDERSTORMS. WIND GUSTS GREATER THAN 60 MPH AND HAIL TO THE SIZE OF WALNUTS WILL BE THE PRIMARY SEVERE THREATS. A TORNADO THREAT WOULD EXIST IF LOW LEVEL WINDS TURN TO THE SOUTHEAST ALONG ANY OUTFLOW BOUNDARIES...AND IF GREATER INSTABILITY DEVELOPS. HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN POSSIBLE SATURDAY ESPECIALLY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY AS ANOTHER COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. EMERGENCY MANAGERS AND SPOTTERS SHOULD ALSO CLOSELY MONITOR THE POTENTIAL FOR SEVERE STORMS ON SATURDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Mar 30, 2:26 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 226 PM CDT FRI MAR 30 2007 MOZ069-081-302000- CAMDEN-LACLEDE- 226 PM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND LACLEDE COUNTIES UNTIL 300 PM CDT... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF RICHLAND...OR 13 MILES NORTHEAST OF LEBANON...AND MOVING NORTHEAST AT 15 MPH. PEOPLE IN NORTHERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. GAEDE
Local storm report, Mar 30, 3:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 N FALCON 37.65N 92.38W
03/30/2007 E1.00 INCH LACLEDE MO EMERGENCY MNGR
QUARTER SIZE HAIL AND WINDS ESTIMATED TO 65 MPH NEAR THE
JUNCTION OF AC AND K HIGHWAYS OR NEAR BROWNFIELD.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:08 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 4 more | 22 hr |
| Mar 30, 2:17 PM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 6 hr |
| Mar 30, 2:36 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 54 min |
| Mar 30, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 39 min |
| Mar 30, 3:32 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 58 min |
| Mar 30, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 65 min |
| Mar 30, 3:59 PM CDT | Flash Flood Warning | SGF | Maries, Phelps | 6 hr |
| Mar 30, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 28 min |
| Mar 30, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 37 min |
| Mar 30, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 33 min |
| Mar 30, 5:13 PM CDT | Flash Flood Warning | SGF | Dent | 5 hr |
| Mar 30, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 20 min |
| Mar 30, 6:01 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 29 min |
| Mar 30, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 66 min |
| Mar 30, 6:26 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Mar 30, 6:46 PM CDT | Tornado Warning | SGF | Vernon | 25 min |
| Mar 30, 6:51 PM CDT | Tornado Warning | SGF | Cedar | 24 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.